MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC 11.0 CM LONG ATTACHMENT; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC)

DEPUY SYNTHES PRODUCTS LLC 11.0 CM LONG ATTACHMENT; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC)
Model Number LONG
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by (b)(4) that during service and evaluation, it was determined that the ball bearing of the attachment device had fallen apart and the internal parts were missing (fell apart ¿ unattached).It was further observed that the cutter device could not be inserted, the motor was worn, and the device was missing components.It was determined that the nose tube was bent/damaged.It was further determined that the device failed pretest for lock operation and cutter insertion.It was noted in the service order that the bearing was damaged.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.Additional narrative: device evaluation: the actual device was returned for evaluation.During repair, an evaluation was performed and it was determined that the ball bearing falling apart (fell apart ¿ unattached), identified during service and evaluation was confirmed.The assignable root cause was determined to be due to component failure from normal wear.Udi: (b)(4).

Brand Name
11.0 CM LONG ATTACHMENT
Common Device Name
DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC)
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
kate karberg
4500 riverside drive
palm beach gardens, FL 33410
3035526892
MDR Report Key14224570
Report Number1045834-2022-00512
Device Sequence Number4261230
Product Code ERL
UDI-Device Identifier00845384003571
UDI-Public00845384003571
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K011444
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLONG
Device Catalogue NumberLONG
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2022
Initial Report FDA Received Date04/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown